MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG25008UX
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure involving two onyx frontier drug eluting stents, both stents appeared longer than 8mm in length.The lesion being treated was a moderately calcified, moderately tortuous lesion with 85% stenosis in the proximal diagonal branch.The first stent stent was inspected with no issues noted.The second stent was inspected with issues noted.Negative prep was not performed on either device.The lesion was pre-dilated.The stents did not pass through a previously deployed stent.Resistance was not encountered when advancing the stents and excessive force was not used.With the first 2.5 x 8mm onyx frontier stent, it was felt that the stent looked longer than 8mm in length under fluoroscopy.The stent was removed from the patient and the length of the stent was measured at 10mm in length.This stent was not implanted.It was then attempted to use another 2.5 x 8mm onyx frontier stent.The stent length was measured again, using a sterile ruler, and it measured 10mm.The procedure went ahead and the second stent which was inserted into the patient and the stent was deployed.No patient complications were reported.
 
Additional Manufacturer Narrative
Additional information: angiography was used to determine the size of the stent required to treat the lesion before inserting the stents in the lesion.The procedure went ahead, and the second stent was fully expanded and successfully deployed.There was no issues noted with the implanted onyx frontier.It was detailed that the handle of a scalpel on the scrub table has a measuring tool, and this was used to determine the length of the stents.A second measurement done separately was carried out where the stents looked to be the correct length of 8mm.It is not possible that there was a mixed up with different devices.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Image analysis: one procedural image was provided for review.The device balloon was inflated within the lesion for stent deployment.It is not possible to estimate the stent length as there are no reference points within the image to compare the stent length against.Product analysis: the device was returned for analysis.The stent was not on the balloon and the balloon was in a post inflated state.The marker band spacing measured approximately 10.2mm, within specification of 9.85 -10.35mm.No damage evident to the remainder of the device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: annex d code.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: annex d codes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21148111
Report Number9612164-2025-00255
Device Sequence Number9602776
Product Code NIQ
UDI-Device Identifier00763000511272
UDI-Public00763000511272
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG25008UX
Device Catalogue NumberONYXNG25008UX
Device Lot Number0012430336
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2025
Supplement Date Received by Manufacturer01/22/2025
02/25/2025
03/12/2025
04/10/2025
Initial Report FDA Received Date01/14/2025
Supplement Report FDA Received Date02/13/2025
03/12/2025
03/13/2025
04/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR
Patient SexMale
Patient Weight69 KG